Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Swelling and pain on lips, face twitching. Benadryl reduces swelling. Is this allergy?

For a few weeks now my lip recently started swelling up with pain, twitching of the face on the side where it is swollen, and tingling . The pain sometimes is unbearable. And only benedryl seems to bring down the swelling. Is this an allergic reaction or maybe something else. This has been occurring atleast 2 to 3 times a week for about 3 weeks now.
Asked On : Thu, 18 Oct 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
You are having angioedema attacks of the lips that could be due to several reasons:
1. drug-induced: have you recently taken any drug after which this started or are you on continuous medication like blood pressure lowering drugs such as ramipril, enalapril etc
2. is there a history of tummy pain or facial swelling? - then you would extensive evaluation if all these occur together
3. or this could be an allergic episode - are there any existing allergies such as dust mite, pollens, insects etc?
4. the last option is idiopathic - which responds very well to long acting antihistamines such as cetirizine 10mg or fexofenadine 180mg; benadryl is good but a short acting and weaker antihistamine.
Answered: Mon, 5 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor